Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

July 24, 2011Delaware County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 24, 2011, 2:13 PM CDT for Delaware County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 2:13 PM CDT (19:13 UTC)
Expired
Jul 24, 2011, 2:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Delaware County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS84 KTSA 241913
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT SUN JUL 24 2011

OKZ063-241945-
DELAWARE OK-
213 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE

AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEORA...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE...BERNICE STATE PARK
AND HONEY CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3667 9472 3646 9463 3645 9500 3660 9500
      3667 9500 3667 9478
TIME...MOT...LOC 1913Z 251DEG 18KT 3658 9495

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:01 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 24, 12:01 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1201 PM CDT SUN JUL 24 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THIS AFTERNOON
ACROSS SE OK...WC AND NW AR. COVERAGE SHOULD REMAIN LOW ENOUGH TO
WARRANT A VCTS OR JUST A CB GROUP ACROSS THOSE THOSE TAF SITES.
CHANCES WILL INCREASE SLIGHTLY ACROSS KBVO TONIGHT WHERE
CONVECTION ACROSS KS MAY DRIFT SOUTH. OTHERWISE...VFR CONDITIONS
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT SUN JUL 24 2011/

DISCUSSION...
A FEW BOUNDARIES NOTED ON AREA RADARS THIS MORNING...WHICH MAY
PROVIDE FOCUS FOR ISOLATED TO SCATTERED CONVECTION THROUGH THE
REST OF THE DAY. THE 20-30% CURRENTLY MENTIONED WITH THE HIGHER
POPS FAVORED ACROSS THE TERRAIN AREAS CURRENTLY VERIFY AND SHOULD
HOLD THIS AFTERNOON. UPPER LEVEL HIGH PARKED NEARLY OVERHEAD IN
CONJUNCTION WITH THE BOUNDARY TO THE NORTHWEST...AND CURRENT
TEMPS RUNNING AROUND +4 DEGREES HIGHER THAN 24 HOURS AGO ALL
INDICATE THE FORECASTED MAXES LOOK REASONABLE FOR THE AFTERNOON.
CURRENT FORECAST LOOKS ON TRACK AND WILL NOT UPDATE AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ069.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 10 PM SATURDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...23
LONG TERM....22
AVIATION...23
Hazardous weather outlook, Jul 24, 1:00 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SUN JUL 24 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN JUL 24 2011

...DANGEROUS HEAT WAVE TO CONTINUE THROUGH THE UPCOMING WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A FRONTAL BOUNDARY ACROSS THE CENTRAL PLAINS IS EXPECTED TO REMAIN
NORTH OF THE REGION TODAY. AN OUTFLOW BOUNDARY FROM CONVECTION
ACROSS KANSAS HAS SLIPPED INTO FAR NORTHEAST OKLAHOMA...HOWEVER
LITTLE RELIEF CAN BE EXPECTED DESPITE A TEMPORARY WIND SHIFT.

TO THE SOUTH OF THE MAIN BOUNDARY...TEMPERATURES MAY APPROACH THE
HOTTEST TEMPERATURES SEEN SO FAR THIS YEAR FOR MANY LOCATIONS.
HEAT INDEX VALUES IN THE 105 TO AROUND 113 DEGREE RANGE WILL BE
POSSIBLE THIS AFTERNOON. THE EXCESSIVE HEAT WARNINGS AND HEAT
ADVISORIES FOR EASTERN OKLAHOMA AND NORTHWEST REMAIN IN EFFECT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REGION TODAY AND THIS EVENING...WITH THE GREATER CHANCES OVER FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE STRONGEST STORMS WILL
LIKELY PRODUCE GUSTY WINDS...AND POSSIBLY BECOME SEVERE WITH DAMAGING
WIND GUSTS.

HOT AND DRY CONDITIONS ALONG WITH WEST TO SOUTHWESTERLY WINDS
AROUND 10 MPH WILL CONTINUE TO CREATE LIMITED FIRE WEATHER DANGERS
ACROSS THE MAJORITY OF THE REGION. IN ADDITION TO CURING FUELS...MINIMUM
RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE IN THE 20 TO 30
PERCENT RANGE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO MONDAY AS THE
FRONTAL BOUNDARY REMAINS TO THE NORTH OF THE REGION. AFTER
MONDAY...THE RIDGE OF HIGH PRESSURE WILL REBUILD OVER THE SOUTHERN
PLAINS...THUS ALLOWING FOR EXTENDED PERIODS OF EXCESSIVE HEAT AND
DRY CONDITIONS TO CONTINUE. THE EXCESSIVE HEAT WARNING FOR MOST OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS IS IN EFFECT THROUGH
SATURDAY. ISOLATED THUNDERSTORM POTENTIAL WILL BE POSSIBLE ACROSS
HIGHER TERRAIN LOCATIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATE IN THE WEEK AND INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$

In the hours before

Special weather statement, Jul 24, 1:26 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SUN JUL 24 2011

ARZ001-241900-
BENTON AR-
126 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HILL TOP...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL TOP...PEA
RIDGE...GATEWAY...AVOCA AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3635 9409 3650 9415 3651 9394 3651 9392
      3650 9391 3638 9390
TIME...MOT...LOC 1826Z 347DEG 8KT 3647 9403
Special weather statement, Jul 24, 1:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT SUN JUL 24 2011

ARZ019-241915-
CRAWFORD AR-
145 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

AT 146 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MOUNTAINBURG...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNTAINBURG AND LAKE FORT SMITH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3565 9408 3551 9417 3555 9434 3570 9425
TIME...MOT...LOC 1846Z 293DEG 3KT 3562 9423
Special weather statement, Jul 24, 1:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT SUN JUL 24 2011

ARZ001-241930-
BENTON AR-
153 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HILL TOP...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL TOP...PEA
RIDGE...GATEWAY AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3637 9398 3647 9418 3651 9413 3650 9387
TIME...MOT...LOC 1854Z 309DEG 4KT 3647 9405
Special weather statement, Jul 24, 2:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT SUN JUL 24 2011

OKZ064-241930-
CREEK OK-
204 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK

AT 205 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF KELLYVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3597 9631 3601 9603 3600 9603 3590 9603
      3586 9604 3585 9609 3585 9619 3584 9620
      3583 9631
TIME...MOT...LOC 1905Z 249DEG 18KT 3591 9615
Special weather statement, Jul 24, 2:11 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT SUN JUL 24 2011

OKZ061-241945-
ROGERS OK-
211 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS

AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
TALALA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OOLOGAH AND TALALA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3660 9557 3642 9559 3642 9581 3660 9581
TIME...MOT...LOC 1911Z 260DEG 9KT 3652 9574
Special weather statement, Jul 24, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT SUN JUL 24 2011

OKZ063-241945-
DELAWARE OK-
213 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE

AT 213 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEORA...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE...BERNICE STATE PARK
AND HONEY CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3667 9472 3646 9463 3645 9500 3660 9500
      3667 9500 3667 9478
TIME...MOT...LOC 1913Z 251DEG 18KT 3658 9495

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:04 PM CDTSpecial Weather StatementTSACreek26 min
Jul 24, 2:11 PM CDTSpecial Weather StatementTSARogers34 min
Jul 24, 2:32 PM CDTSpecial Weather StatementTSATulsa28 min
Jul 24, 2:41 PM CDTSpecial Weather StatementTSAMcIntosh34 min
Jul 24, 2:51 PM CDTSpecial Weather StatementTSATulsa24 min
Jul 24, 3:02 PM CDTSpecial Weather StatementTSALeFlore28 min
Jul 24, 3:06 PM CDTSpecial Weather StatementTSATulsa24 min
Jul 24, 3:07 PM CDTSpecial Weather StatementTSAWagoner38 min
Jul 24, 3:08 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 24, 3:09 PM CDTSpecial Weather StatementTSARogers36 min
Jul 24, 3:12 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner17 min
Jul 24, 3:21 PM CDTSpecial Weather StatementTSARogers24 min
Jul 24, 3:26 PM CDTSpecial Weather StatementTSALeFlore34 min
Jul 24, 3:35 PM CDTSevere Thunderstorm WarningTSAMayes25 min
Jul 24, 3:40 PM CDTSpecial Weather StatementTSAOsage35 min
Jul 24, 4:07 PM CDTSpecial Weather StatementTSAMayes23 min
Jul 24, 4:24 PM CDTSpecial Weather StatementTSAWagoner36 min
Jul 24, 4:28 PM CDTSpecial Weather StatementTSALeFlore32 min
Jul 24, 4:47 PM CDTSpecial Weather StatementTSALatimer28 min
Jul 24, 4:54 PM CDTSpecial Weather StatementTSAPushmataha36 min
Jul 24, 5:13 PM CDTSpecial Weather StatementTSAMcIntosh32 min
Jul 24, 5:16 PM CDTSpecial Weather StatementTSASequoyah29 min
Jul 24, 5:27 PM CDTSpecial Weather StatementTSAPushmataha33 min
Jul 24, 5:29 PM CDTSpecial Weather StatementTSACreek31 min
Jul 24, 5:39 PM CDTSpecial Weather StatementTSALatimer36 min
Jul 24, 5:44 PM CDTSpecial Weather StatementTSASequoyah31 min
Jul 24, 6:00 PM CDTSpecial Weather StatementTSAPittsburg30 min
Jul 24, 6:43 PM CDTSpecial Weather StatementTSAPittsburg32 min
Jul 23, 7:15 PM CDTSpecial Weather StatementTSASebastian30 min
Jul 24, 1:26 PM CDTSpecial Weather StatementTSABenton34 min
Jul 24, 1:45 PM CDTSpecial Weather StatementTSACrawford30 min
Jul 24, 1:53 PM CDTSpecial Weather StatementTSABenton37 min
Jul 24, 2:26 PM CDTSpecial Weather StatementTSABenton34 min
Jul 24, 2:54 PM CDTSpecial Weather StatementTSABenton36 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.